Florida, 2013

Tornadoes and Tropical Storm in Florida, June 6 to 7, 2013

June 6 to 7, 2013 · NWS TBW · 16 events in 10 counties and zones

Tropical Storm Andrea developed in the Gulf of Mexico on the morning of the 5th and moved northeast, making landfall 10 miles south of Steinhatchee, FL early on the evening of the 6th. At it's peak, Tropical Storm Andrea had a minimum surface pressure of 992 MB.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$121,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Tropical Storm Andrea developed in the Gulf of Mexico on the morning of the 5th and moved northeast, making landfall 10 miles south of Steinhatchee, FL early on the evening of the 6th. At it's peak, Tropical Storm Andrea had a minimum surface pressure of 992 MB.

Tropical storm force winds were estimated by the National Hurricane Center Hurricane Research Division to extend along the coast as far south as Pinellas County, including extending several miles inland in Levy County. Additionally, several weather stations in Hillsborough County along the Tampa Bay measured frequent gusts and even sustained winds of 34 knots or greater. Sites farther south measuring only occasional wind gusts inside of thunderstorms. The highest sustained wind recorded was 41 knots at the ARPSWXNET mesonet site CW6730 on Davis Island in Hillsborough Bay. The highest wind gust recorded was 49 knots also at CW6730.

Rainfall totals across the area were as high as 6 inches for the 5th-7th, with the highest values over Nature Coast through Tampa Bay region. The highest single station storm total rainfall was at the CoCoRaHS site FL-LV-9 located 8.5 miles east northeast of Chiefland in Levy County, measuring the 6.17 inches. Minor street flooding was reported in Levy, Citrus, Sumter, Hernando, Pasco, Pinellas, Hillsborough, Manatee, Sarasota, De Soto, and Charlotte Counties.

Storm surge was relatively minor, with sites from Tampa Bay to Cedar Key recording storm tides of up to 6 feet MLLW, and storm surge of 2-4 feet. South of Tampa Bay, storm surge and storm tide were both less than 3 feet. The highest storm tide recorded was 6.26 feet MLLW at the tide gauge at Cedar Key, with a storm surge of 4.08 feet MLLW calculated by subtracting the predicted tide from the storm tide.

In Levy County, tropical storm force winds were felt along and just inland of the coast during the afternoon of the 6th. The highest gust recorded was 44 knots at both the CKYF1 and CDRF1 weather stations in Cedar Key, with both sites also recording periods of sustained winds of 35 knots. Storm total precipitation ranged from 2 inches to just over 6 inches across the county, with the CoCoRaHS site FL-LV-9 located 8.5 miles east northeast of Chiefland measuring the highest total of 6.17 inches. Peak storm tide at the Cedar Key tide gauge reached 6.26 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 4.08 feet MLLW late in the afternoon of the 6th.

In Citrus County, tropical storm force winds were felt along the coast during the afternoon of the 6th. Storm total precipitation ranged from 2 inches to almost 6 inches across the county, with the CoCoRaHS site FL-CT-7 located 5.3 miles north-northeast of Crystal River measuring the highest total of 5.87 inches. Peak storm tide was estimated to be around 5 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the highest storm surge was estimated to be around 3 to 4 feet MLLW late in the afternoon of the 6th.

In Hernando County, tropical storm force winds were felt along the coast during the afternoon of the 6th. Storm total precipitation ranged from around 2.5 inches to around 4.5 inches across the county, with the CoCoRaHS site FL-HN-8 located 3 miles north of Weeki Wachee measuring the highest total of 4.69 inches. Peak storm tide was estimated to be around 4 to 5 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the highest storm surge was estimated to be around 3 to 4 feet MLLW late in the afternoon of the 6th.

In Pasco County, tropical storm force winds were felt along the coast during the afternoon of the 6th. Storm total precipitation across the county ranged from 2 inches to just over 6 inches, with the CoCoRaHS site FL-PS-43 located 1.5 miles south-southeast of Land O' Lakes measuring the highest total of 6.07 inches. Peak storm tide was estimated to be around 4 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the highest storm surge was estimated to be around 3 feet MLLW late in the afternoon of the 6th.

In Pinellas County, tropical storm force winds were felt along the coast during the afternoon of the 6th. The highest gust recorded was 43 knots at both the NOW-NWLON station CWBF1 in Clearwater and the APRSWXNET site CW4299 on Treasure Island. Additionally, the CWBF1 weather station in Clearwater Beach measured sustained winds of 35 knots. Storm total precipitation ranged from 2.5 inches to over 5 inches across the county, with the CoCoRaHS site FL-PN-17 located 0.6 miles east of South Pasadena measuring the highest total of 5.37 inches. Peak storm tide at the Clearwater tide gauge on the Gulf Coast measured 4.49 feet MLLW on the afternoon of the 6th. At the Saint Petersburg tide gauge in Tampa Bay, the storm tide was 4.28 feet. Subtracting the predicted astronomical tide, the calculated highest storm surges for Clearwater and Saint Petersburg, respectively, were 2.92 and 2.47 feet MLLW late in the afternoon of the 6th.

In Hillsborough County, tropical storm force winds were felt along the coast during the afternoon of the 6th. The highest gust recorded was 49 knots at the ARPSWXNET mesonet site CW6730 on Davis Island in Hillsborough Bay. Additionally, the same site measured sustained winds of 41 knots. Storm total precipitation across the county ranged from 2 inches to over 5 inches, with the CoCoRaHS site FL-HB-37 located 2 miles east of Lutz measuring the highest total of 5.21 inches. Peak storm tide at the Old Port Tampa tide gauge measured 4.82 feet MLLW on the afternoon of the 6th. At the McKay Bay Entrance tide gauge, the storm tide was 5.05 feet. Subtracting the predicted astronomical tide, the calculated highest storm surges for Old Port Tampa and Mckay Bay Entrance, respectively, were 2.80 and 2.97 feet MLLW late in the afternoon of the 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 5, 10:45 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 5, 10:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1145 PM EDT WED JUN 5 2013

.UPDATE...THE 11 PM ADVISORY ON TROPICAL STORM ANDREA SHOWED
LITTLE CHANGE FROM THE PREVIOUS ADVISORY. MOST OF THE IMPACTS FROM
THIS STORM WILL BE EAST OF THE CENTER AS SOUTHWESTERLY WIND SHEAR
CONTINUES TO DISPLACE SHOWER AND THUNDERSTORM ACTIVITY TO THE
NORTHEAST.

BETWEEN NOW AND THURSDAY EVENING...LOOK FOR WIDESPREAD RAINS WITH
EMBEDDED HEAVIER THUNDERSTORMS FOR MOST OF THE REGION. HIGHEST
RAINFALL TOTALS SHOULD BE FROM THE TAMPA BAY AREA NORTHWARD ALONG
THE NATURE COAST...WITH LESSER AMOUNTS INLAND AND TO THE SOUTH.
THE THREAT FOR TORNADOES WILL INCREASE AS THE LOW CENTER MOVES
NORTH AND NORTHEAST ON THURSDAY. AGAIN...HIGHEST THREAT WILL
PROBABLY BE FROM THE TAMPA BAY AREA NORTHWARD. CONDITIONS WILL
BEGIN TO IMPROVE AFTER THE CENTER ACCELERATES ACROSS NORTH
FLORIDA THEN UP THE ATLANTIC COAST THURSDAY NIGHT.

&&

.MARINE...LONG FETCH OF SOUTHWESTERLY WINDS IN THE 30 PLUS KNOT
RANGE WILL RESULT IN HIGHER SEAS THAN PREVIOUSLY FORECAST. THREAT
FOR SEAS GREATER THAN 15 FEET WILL BE CONFINED THE WATERS NORTH OF
TARPON SPRINGS...BUT 10 TO 15 FEET WILL BE POSSIBLE NORTH OF
ENGLEWOOD WITH SEAS APPROACHING 10 FEET SOUTH OF THERE. UPDATED
COASTAL WATERS FORECAST WILL BE OUT SHORTLY.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY EVENING FOR CHARLOTTE-CITRUS-
     DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DESOTO-
     HERNANDO-HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-
     SARASOTA.

     LAKE WIND ADVISORY FROM 8 AM THURSDAY TO MIDNIGHT EDT
     THURSDAY NIGHT FOR HARDEE-HIGHLANDS-LEE-POLK-SUMTER.

GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT
     20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE/MARINE...JILLSON
Hazardous weather outlook, Jun 5, 4:22 AM EST, 19 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED JUN 5 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-052200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
522 AM EDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR THE COAST. A
FEW OF THESE STORMS MAY BE STRONG. THE MAIN THREATS WITH ANY
STORMS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING...AND A LOW
RISK OF ISOLATED TORNADOES.

...FLOOD IMPACT...
A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATER
TODAY AND ESPECIALLY INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THE
RAINFALL MAY BE LOCALLY HEAVY. THE MAIN THREAT FOR FLOODING
TONIGHT WILL BE OVER URBANIZED AREA...BUT THE THREAT MAY EXPAND TO
AREA RIVERS ON THURSDAY AS THE POTENTIAL FOR HEAVY RAINFALL
CONTINUES.

...WIND AND SEA IMPACT...
A SLOW INCREASE IN WINDS AND SEAS IS EXPECTED AS LOW PRESSURE
CONTINUES TO ORGANIZE IN THE EASTERN GULF OF MEXICO. SMALL CRAFT
ADVISORY CONDITIONS WILL EXPAND TO THE NORTH AND EAST WITH TIME
ACROSS THE EASTERN GULF OF MEXICO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE AREA
THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS MAY POSSIBLY BE
ON THE STRONG SIDE. A FEW ISOLATED TORNADOES LOOK POSSIBLE...AND
THE SITUATION WILL NEED TO BE MONITORED CLOSELY.

...FLOOD IMPACT...
THE THREAT FOR ADDITIONAL BANDS OF HEAVY RAINFALL WILL CONTINUE
THE THREAT FOR LOCALIZED FLOODING. IT IS STILL TOO EARLY TO
DETERMINE WHAT AREAS WILL SEE THE MOST RAINFALL...HOWEVER A
WIDESPREAD 3 TO 5 INCH STORM TOTAL IS CURRENTLY EXPECTED WITH
LOCALIZED HIGHER AMOUNTS. A FLOOD WATCH IS IN EFFECT FOR THE
ENTIRE FORECAST AREA.

...COASTAL FLOOD IMPACT...
MINOR COASTAL FLOODING IS POSSIBLE AS LOW PRESSURE MOVES TOWARD
AND OVER THE REGION THURSDAY AND THURSDAY NIGHT. THE MOST LIKELY
TIME TO SEE THE MINOR COASTAL FLOODING ISSUES LOOKS TO BE DURING
THE HIGH TIDE CYCLES ON THURSDAY.

...WIND AND SEA IMPACT...
ROUGH CONDITIONS ARE EXPECTED ACROSS THE EASTERN GULF OF MEXICO
THURSDAY AND THURSDAY NIGHT BEFORE LOW PRESSURE PULLS AWAY FROM THE
REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

MROCZKA

The radar

The Tampa radar (KTBW), 40 km away, was scanning. The volume nearest the first event began at 06:47 UTC.

Open the radar archive at this moment

Event by event

6 tropical storm, 5 tornado, 3 storm surge/tide, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Tropical Storm, Levy

When
June 6, 12:00 AM EST to June 7, 12:00 AM EST
Where
Levy forecast zone
Reported by
Emergency Manager

Tropical storm force winds were felt along the coast of Levy county and just inland during the afternoon of the 6th. The highest gust recorded was 44 knots at both the CKYF1 and CDRF1 weather stations in Cedar Key, with both sites also recording periods of sustained winds of 35 knots. Storm total precipitation ranged from 2 inches to just over 6 inches across the county, with the CoCoRaHS site FL-LV-9 located 8.5 miles east northeast of Chiefland measuring the highest total of 6.17 inches. Peak storm tide at the Cedar Key tide gauge reached 6.26 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 4.08 feet MLLW late in the afternoon of the 6th.

Tropical Storm, Hernando

When
June 6, 12:00 AM EST to June 7, 12:00 AM EST
Where
Hernando forecast zone
Reported by
Emergency Manager

Tropical storm force winds were felt along the coast of Hernando county during the afternoon of the 6th. Storm total precipitation ranged from around 2.5 inches to around 4.5 inches across the county, with the CoCoRaHS site FL-HN-8 located 3 miles north of Weeki Wachee measuring the highest total of 4.69 inches. Peak storm tide was estimated to be around 4 to 5 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the highest storm surge was estimated to be around 3 to 4 feet MLLW late in the afternoon of the 6th.

Tropical Storm, Pasco

When
June 6, 12:00 AM EST to June 7, 12:00 AM EST
Where
Pasco forecast zone
Reported by
Emergency Manager

Tropical storm force winds were felt along the coast of Pasco county during the afternoon of the 6th. Storm total precipitation across the county ranged from 2 inches to just over 6 inches, with the CoCoRaHS site FL-PS-43 located 1.5 miles south-southeast of Land O' Lakes measuring the highest total of 6.07 inches. Peak storm tide was estimated to be around 4 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the highest storm surge was estimated to be around 3 feet MLLW late in the afternoon of the 6th.

Tropical Storm, Pinellas

When
June 6, 12:00 AM EST to June 7, 12:00 AM EST
Where
Pinellas forecast zone
Reported by
Emergency Manager
Coordinates
27.903, -82.739 (the zone’s center; the record gives no point)

Tropical storm force winds were felt along the coast of Pinellas county during the afternoon of the 6th. The highest gust recorded was 43 knots at both the NOW-NWLON station CWBF1 in Clearwater and the APRSWXNET site CW4299 on Treasure Island. Additionally, the CWBF1 weather station in Clearwater Beach measured sustained winds of 35 knots. Storm total precipitation ranged from 2.5 inches to over 5 inches across the county, with the CoCoRaHS site FL-PN-17 located 0.6 miles east of South Pasadena measuring the highest total of 5.37 inches. Peak storm tide at the Clearwater tide gauge on the Gulf Coast measured 4.49 feet MLLW on the afternoon of the 6th. At the Saint Petersburg tide gauge in Tampa Bay, the storm tide was 4.28 feet. Subtracting the predicted astronomical tide, the calculated highest storm surges for Clearwater and Saint Petersburg, respectively, were 2.92 and 2.47 feet MLLW late in the afternoon of the 6th.

Tropical Storm, Citrus

When
June 6, 12:00 AM EST to June 7, 12:00 AM EST
Where
Citrus forecast zone
Reported by
Emergency Manager

Tropical storm force winds were felt along the coast of Citrus county during the afternoon of the 6th. Storm total precipitation ranged from 2 inches to almost 6 inches across the county, with the CoCoRaHS site FL-CT-7 located 5.3 miles north-northeast of Crystal River measuring the highest total of 5.87 inches. Peak storm tide was estimated to be around 5 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the highest storm surge was estimated to be around 3 to 4 feet MLLW late in the afternoon of the 6th.

Tropical Storm, Hillsborough

When
June 6, 12:00 AM EST to June 7, 12:00 AM EST
Where
Hillsborough forecast zone
Reported by
Emergency Manager

Tropical storm force winds were felt along the coast of Hillsborough county during the afternoon of the 6th. The highest gust recorded was 49 knots at the ARPSWXNET mesonet site CW6730 on Davis Island in Hillsborough Bay. Additionally, the same site measured sustained winds of 41 knots. Storm total precipitation across the county ranged from 2 inches to over 5 inches, with the CoCoRaHS site FL-HB-37 located 2 miles east of Lutz measuring the highest total of 5.21 inches. Peak storm tide at the Old Port Tampa tide gauge measured 4.82 feet MLLW on the afternoon of the 6th. At the McKay Bay Entrance tide gauge, the storm tide was 5.05 feet. Subtracting the predicted astronomical tide, the calculated highest storm surges for Old Port Tampa and Mckay Bay Entrance, respectively, were 2.80 and 2.97 feet MLLW late in the afternoon of the 6th.

Tornado, Manatee

When
June 6, 1:47 AM EST to 1:51 AM EST
Where
Manatee County, 1.11 mi S of Myakka City to 0.65 mi WNW of Myakka City
Rating
EF0
Path length
1.51 mi
Path width
50 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
27.334, -82.158

An NWS Storm Survey found a narrow damage path with damage to roofs of 3 single family homes, 6 pole barns, and 4 out buildings. A horse and 6 chickens were killed, and another horse and 2 dogs were injured. A large amount of debris and downed power lines covered Highway 70 in Myakka City and Singletary Road. Damage was roughly estimated at $50,000.

Tornado, Hillsborough

When
June 6, 2:27 AM EST to 2:50 AM EST
Where
Hillsborough County, 7.79 mi S of Wimauma to 1.18 mi N of Sun City Center
Rating
EF0
Path length
9.8 mi
Path width
50 yd
Property damage
$36,000
Reported by
NWS Storm Survey
Coordinates
27.598, -82.296

A National Weather Service survey found a narrow path of damage cut through the heart of Sun City Center several blocks west of State Highway 301. The damage path was south to north and included downed trees, damage to lanais and facia, and minor shingle damage. The worst damage was near Cherry Hill Drive and North Pebble Beach Blvd, where shingles were stripped off homes. Hillsborough County Department of Emergency Management estimated the damage at $36,000.

Tornado, Pinellas

When
June 6, 9:03 AM EST to 9:05 AM EST
Where
Pinellas County, 0.97 mi S of Gulfport to 0.91 mi N of Gulfport
Rating
EF0
Path length
1.87 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
27.736, -82.710

A National Weather Service survey found a narrow path of damage from a waterspout that came onshore in Gulfport as a tornado and moved north for less than 2 miles before dissipating. Damage occurred to 12 homes, including damage to facia, shingles, awnings, and fences. Damage was roughly estimated at $20,000.

Tornado, Sarasota

When
June 6, 10:13 AM EST to 10:16 AM EST
Where
Sarasota County, 0.93 mi SSW of South Venice to 0.72 mi NNE of South Venice
Rating
EF0
Path length
1.64 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
27.027, -82.414

A National Weather Service survey found a narrow path of damage starting near the coast of Venice and moving northeast towards Highway 41. Damage included a few uprooted trees, including one large oak tree, numerous large branches down, minor roof damage to a couple houses and general light damage to a few car ports, pool cages, and fences. Damage was roughly estimated at $10,000.

Storm Surge/Tide, Levy

When
June 6, 11:00 AM EST to 5:00 PM EST
Where
Levy forecast zone
Reported by
C-MAN Station

The tide gauge at Cedar Key measured a peak tide of 6.26 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 4.08 feet late in the afternoon of the 6th.

Storm Surge/Tide, Pinellas

When
June 6, 11:00 AM EST to 5:00 PM EST
Where
Pinellas forecast zone
Reported by
C-MAN Station
Coordinates
27.903, -82.739 (the zone’s center; the record gives no point)

The tide gauge at Clearwater measured a peak tide of 4.49 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 2.92 feet late in the afternoon of the 6th. The tide gauge at Saint Petersburg measured a peak tide of 4.28 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 2.47 feet late in the afternoon of the 6th.

Storm Surge/Tide, Hillsborough

When
June 6, 11:00 AM EST to 5:00 PM EST
Where
Hillsborough forecast zone
Reported by
C-MAN Station

The tide gauge at Old Port Tampa measured a peak tide of 4.82 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 2.80 feet late in the afternoon of the 6th. The tide gauge at McKay Bay Enterance measured a peak tide of 5.05 feet MLLW on the afternoon of the 6th. Subtracting the predicted astronomical tide, the calculated highest storm surge was 2.97 feet on the afternoon of the 6th.

Thunderstorm Wind, Charlotte

When
June 6, 11:01 AM EST
Where
Charlotte County, 0.79 mi W of Punta Gordo Clt Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
26.920, -81.993

The KPGD ASOS measured a 50 knot thunderstorm wind gust.

Heavy Rain, Pinellas

When
June 6, 11:45 AM EST
Where
Pinellas County, 1.44 mi NE of Coachman
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
27.983, -82.711

Heavy rains from Tropical Storm Andrea saturated dead leaves on the roof of a dog kennel at the Pinellas County Humane Society. The excessive weight from the wet leaves caused a large section of the roof to collapse, however no dogs were reported injured.

Tornado, Lee

When
June 6, 1:05 PM EST to 1:07 PM EST
Where
Lee County, 3.26 mi NNW of Fort Myers Shores to 3.22 mi NNW of Fort Myers Shores
Rating
EF0
Path length
0.26 mi
Path width
30 yd
Reported by
Fire Department/Rescue
Coordinates
26.752, -81.764

Lee County Fire and Rescue relayed a report of a narrow path of damage through a stand of trees near Highway 31 and Babcock Ranch. Start and end times and exact locations were estimated from the KTBW radar.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Storm Surge/Tide
Water pushed ashore above the normal tide by a storm’s winds and low pressure.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyThe tornado archive for Florida, 2013Warnings in Florida, June 2013The 2013 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463066, 463068, 463147, 463148, 463149, 463150, 462127, 462143, 462152, 462147, 462371, 462377, 462383, 462921, 462920, 462168.